Numerical solutions of a variable-order fractional financial system. (English) Zbl 1251.91070

Summary: The numerical solution of a variable-order fractional financial system is calculated by using the Adams-Bashforth-Moulton method. The derivative is defined in the Caputo variable-order fractional sense. Numerical examples show that the Adams-Bashforth-Moulton method can be applied to solve such variable-order fractional differential equations simply and effectively. The convergent order of the method is also estimated numerically. Moreover, the stable equilibrium point, quasiperiodic trajectory, and chaotic attractor are found in the variable-order fractional financial system with proper order functions.


91G60 Numerical methods (including Monte Carlo methods)
35R11 Fractional partial differential equations
35Q91 PDEs in connection with game theory, economics, social and behavioral sciences
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
Full Text: DOI


[1] S. Umarov and S. Steinberg, “Variable order differential equations and diffusion processes with changing modes,” submitted, http://www.arxiv.org/pdf/0903.2524.pdf. · Zbl 1181.35359
[2] S. G. Samko, “Fractional integration and differentiation of variable order,” Analysis Mathematica, vol. 21, no. 3, pp. 213-236, 1995. · Zbl 0886.26006
[3] C. F. Lorenzo and T. T. Hartley, “Variable order and distributed order fractional operators,” Nonlinear Dynamics, vol. 29, no. 1-4, pp. 57-98, 2002. · Zbl 1018.93007
[4] C. F. M. Coimbra, “Mechanics with variable-order differential operators,” Annalen der Physik, vol. 12, no. 11-12, pp. 692-703, 2003. · Zbl 1103.26301
[5] H. G. Sun, W. Chen, and Y. Q. Chen, “Variable-order fractional differential operators in anomalous diffusion modeling,” Physica A, vol. 388, no. 21, pp. 4586-4592, 2009.
[6] D. ValĂ©rio and J. S. Costa, “Variable-order fractional derivatives and their numerical approximations,” Signal Processing, vol. 91, no. 3, pp. 470-483, 2011. · Zbl 1203.94060
[7] H. Sheng, H. G. Sun, Y. Q. Chen, and T. S. Qiu, “Synthesis of multifractional Gaussian noises based on variable-order fractional operators,” Signal Processing, vol. 91, no. 7, pp. 1645-1650, 2011. · Zbl 1213.94049
[8] C. C. Tseng, “Design of variable and adaptive fractional order FIR differentiators,” Signal Processing, vol. 86, no. 10, pp. 2554-2566, 2006. · Zbl 1172.94495
[9] H. Sheng, H. G. Sun, C. Coopmans, Y. Q. Chen, and G. W. Bohannan, “A physical experimental study of variable-order fractional integrator and differentiator,” The European Physical Journal, vol. 193, no. 1, pp. 93-104, 2011.
[10] K. B. Oldham and J. Spanier, The Fractional Calculus: Theory and Applications of Differentiation and Integration to Arbitrary Order, Academic Press, 1974. · Zbl 0292.26011
[11] I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, Calif, USA, 1999. · Zbl 0924.34008
[12] P. L. Butzer and U. Westphal, An Introduction to Fractional Calculus, World Scientific, Singapore, 2000. · Zbl 0987.26005
[13] K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley-Interscience, New York, NY, USA, 1993. · Zbl 0789.26002
[14] K. Diethelm, The Analysis of Fractional Differential Equations, Springer, Berlin, Germany, 2010. · Zbl 1215.34001
[15] K. Diethelm, N. J. Ford, and A. D. Freed, “A predictor-corrector approach for the numerical solution of fractional differential equations,” Nonlinear Dynamics, vol. 29, no. 1-4, pp. 3-22, 2002. · Zbl 1009.65049
[16] K. Yang and J. M. Wang, “A temperature prediction-correction method for estimating surface soil heat flux from soil temperature and moisture data,” Science in China D, vol. 51, no. 5, pp. 721-729, 2008.
[17] A. Bnouhachem and M. A. Noor, “Numerical comparison between prediction-correction methods for general variational inequalities,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 496-505, 2007. · Zbl 1119.65056
[18] X. L. Fu, “A two-stage prediction-correction method for solving monotone variational inequalities,” Journal of Computational and Applied Mathematics, vol. 214, no. 2, pp. 345-355, 2008. · Zbl 1162.65035
[19] P. Midya, B. Roeckner, P. Rakers, and P. Wagh, “Prediction correction algorithm for natural pulse width modulation,” in Proceedings of the 109th AES Convention, September 2000. · Zbl 1162.65035
[20] X. M. Yuan, “The prediction-correction approach to nonlinear complementarity problems,” European Journal of Operational Research, vol. 176, no. 3, pp. 1357-1370, 2007. · Zbl 1102.90064
[21] L. J. Wicker, “A two-step Adams-Bashforth-Moulton split-explicit integrator for compressible atmospheric models,” Monthly Weather Review, vol. 137, no. 10, pp. 3588-3595, 2009.
[22] K. H. Sun, X. Wang, and J. C. Sprott, “Bifurcations and chaos in fractional-order simplified Lorenz system,” International Journal of Bifurcation and Chaos, vol. 20, no. 4, pp. 1209-1219, 2010. · Zbl 1193.34005
[23] K. Diethelm, N. J. Ford, and A. D. Freed, “Detailed error analysis for a fractional Adams method,” Numerical Algorithms, vol. 36, no. 1, pp. 31-52, 2004. · Zbl 1055.65098
[24] E. Misirli and Y. Gurefe, “Multiplicative Adams Bashforth-Moulton methods,” Numerical Algorithms, vol. 57, no. 4, pp. 425-439, 2011. · Zbl 1221.65167
[25] S. K. Agrawal, M. Srivastava, and S. Das, “Synchronization of fractional order chaotic systems using active control method,” Chaos, Solitons & Fractals, vol. 45, no. 6, pp. 737-752, 2012.
[26] G. Psihoyios and T. E. Simos, “Trigonometrically fitted predictor-corrector methods for IVPs with oscillating solutions,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 135-144, 2003. · Zbl 1027.65095
[27] P. Zhuang, F. Liu, V. Anh, and I. Turner, “Numerical methods for the variable-order fractional advection-diffusion equation with a nonlinear source term,” SIAM Journal on Numerical Analysis, vol. 47, no. 3, pp. 1760-1781, 2009. · Zbl 1204.26013
[28] Y. F. Xu and Z. M. He, “The short memory principle for solving Abel differential equation of fractional order,” Computer & Mathematics with Applications, vol. 62, no. 12, pp. 4796-4805, 2011. · Zbl 1236.34008
[29] A. Razminia, A. F. Dizaji, and V. J. Majd, “Solution existence for non-autonomous variable-order fractional differential equations,” Mathematical and Computer Modelling, vol. 55, no. 3-4, pp. 1106-1117, 2012. · Zbl 1255.34008
[30] W. C. Chen, “Nonlinear dynamics and chaos in a fractional-order financial system,” Chaos, Solitons & Fractals, vol. 36, no. 5, pp. 1305-1314, 2008.
[31] X. S. Zhao, Z. B. Li, and S. Li, “Synchronization of a chaotic finance system,” Applied Mathematics and Computation, vol. 217, no. 13, pp. 6031-6039, 2011. · Zbl 1208.91175
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.